A client receiving frequent nebulized albuterol for a severe… | MyMerci
More questions like thisTry ›
Medication Administration

A client receiving frequent nebulized albuterol for a severe asthma exacerbation develops marked tremor and palpitations. The heart rate is 142/min and potassium is 2.8 mEq/L. Which action should the nurse take?

Explanation
High-dose or excessive beta-2 agonist exposure can cause marked tachycardia, tremor, arrhythmias, and hypokalemia through intracellular potassium shift. The nurse should notify the provider promptly, continue cardiac and respiratory monitoring, and anticipate reassessment of albuterol exposure, electrolytes, and prescribed potassium treatment. More albuterol, oral substitution, sedation, or delayed evaluation can worsen or conceal toxicity.
Next question on this topicBefore giving a scheduled dose of digoxin, the nurse obtains an apical pulse of 54/min in …From this question bank[전통+신유형] NCLEX LEVEL UP 패키지KRW 79,000
Browse all questions No login required

Master the NCLEX-RN with MyMerci

Thousands of NCLEX-style questions with detailed rationale — in your language. Track your progress and study smarter.

Start for free

For study reference only. Always follow current clinical guidelines and your institution’s protocols.